Regularization of an inverse nonlinear parabolic problem with time-dependent coefficient and locally Lipschitz source term

Nguyen Huy Tuan, Nguyet Minh Mach, Mokhtar Kirane, Bandar Bin-Mohsin

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We consider a backward problem of finding a function u satisfying a nonlinear parabolic equation in the form ut+a(t)Au(t)=f(t,u(t)) subject to the final condition u(T)=φ. Here A is a positive self-adjoint unbounded operator in a Hilbert space H and f satisfies a locally Lipschitz condition. This problem is ill-posed. Using quasi-reversibility method, we shall construct a regularized solution uε from the measured data aε and φε. We show that the regularized problems are well-posed and that their solutions converge to the exact solutions. Error estimates of logarithmic type are given and a simple numerical example is presented to illustrate the method as well as verify the error estimates given in the theoretical parts.

Original languageBritish English
Pages (from-to)697-717
Number of pages21
JournalJournal of Mathematical Analysis and Applications
Volume449
Issue number1
DOIs
StatePublished - 1 May 2017

Keywords

  • Backward problem
  • Contraction principle
  • Ill-posed problem
  • Nonlinear parabolic problem
  • Quasi-reversibility

Fingerprint

Dive into the research topics of 'Regularization of an inverse nonlinear parabolic problem with time-dependent coefficient and locally Lipschitz source term'. Together they form a unique fingerprint.

Cite this